Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 69, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 30, 1998, 6:59 PM CDT for Butler County, Carter County, Ripley County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1998, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 30, 1998, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
Counties Butler County, MO, Carter County, MO, Ripley County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 12.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 302358 FFWPAH MOC023-035-143-181-207-310400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 659 PM CDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... BUTLER COUNTY IN SOUTHEASTERN MISSOURI CARTER COUNTY IN SOUTHEASTERN MISSOURI NEW MADRID COUNTY IN SOUTHEASTERN MISSOURI RIPLEY COUNTY IN SOUTHEASTERN MISSOURI STODDARD COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 1100 PM CDT * AT AT 650 PM CDT...STORM SPOTTERS INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM NORTH OF DONIPHAN IN RIPLEY COUNTY EAST TO NEW MADRID IN NEW MADRID COUNTY....MOVING SLOWLY SOUTHEAST. * A COOP OBSERVER REPORTED 2.1 INCHES OF RAIN IN POPLAR BLUFF IN LESS THAN 1 HOUR. DOPPLER RADAR INDICATES THAT AN AVERAGE OF 1/2 TO ONE INCH OF RAIN PER HOUR OVER THE WARNED COUNTIES. THUNDERSTORMS WILL CONTINUE TO PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN THROUGH 800 PM. AREA RESIDENTS SHOULD MONITOR FLOOD CONDITIONS...AND BE PREPARED TO MOVE TO HIGHER GROUND...SHOULD FLOOD WATERS THREATEN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. NEVER ALLOW CHILDREN TO PLAY IN FLOOD WATERS OR NEAR STORM DRAINS! JK/SPODEN &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 1:15 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Jul 30, 1:15 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT THU JUL 30 1998 IR IMAGERY ENHANCEMENT SHOWS TRI-PLEX MCS TRAIN WITH TWO DECAYED SYSTEMS ON FRONT AND BACK END. TOPS OF CENTER COMLEX APPEAR TO BE WARMING AND THUS INDICATING IT TOO IS STARTING TO DECAY....ALTHOUGH THERE CONTS TO BE SOME ENHANCEMENT ON THE REAR EDGE OF THE CENTER COMPLEX CLOSEST TO THE CLEARING LINE. HIGH THETA AIR AND GOOD LOW LEVEL MOISTURE OVER FA IS STILL PROVIDING THIS SYSTEM WITH ENOUGH FUEL TO PRODUCE SOME DECENT RAINS OVER PAH FA...EVEN AS TOPS WARM. FORTUNATELY...MOST OF THIS RAIN IS NOW FALLING OVER SOME OF THE DRIER GROUNDS AND THUS NOT OF IMMEDIATE CONCERN. VIS IMAGERY SHOWS BREAKS TO SW STARTING TO FILL IN WITH SCT TSRA DEVELOPMENT...AND THIS SHOULD CONT TO BE THE CASE THROUGH THE AFTERNOON AND EARLY EVENING TODAY...AS STILL HIGH INSTABILITY/GOOD LOW LEVEL MOISTURE REMAINS IN PLACE OVER FA. AS FRONT TO NORTH SAGS SOUTH TOWARD OH RIVER TONIGHT...EXPECT ANOTHER NIGHT-TIME ROUND OF MCS/TSRA TO AFFECT FA. HOWEVER...IT MAY OCCUR EARLIER IN THE NIGHT THAN THE PAST COUPLE OF NIGHTS...EVEN IF NEW MODELS ARE RUSHING FRONT SOUTHWARD TOO FAST. THUS AFTER HIGH POPS TONIGHT...ESPECIALLY EARLY...FEEL POPS WL DROP OFF LATE TONIGHT/FRI MORNING AS FRONT PUSHES ON THROUGH AND DRIER AIR...WHICH IS LAGGING SOME BEHIND ACTUAL FRONT...WEDGES INTO LOWER OH VALLEY AND HOPEFULLY PROVIDES AT LEAST TEMPORARY REPRIEVE FROM RECENT DAYS WX. MAIN CONCERN TONIGHT WL BE FLASH FLOOD WATCH...PARTICULARLY SEMO...WHICH PRELIMINARILY I WL GO AHEAD AND INCLUDE ON OUR ADM. RECOMMEND MONITOR OF NEW FFG THAT COMES OUT...EXTENT OF RAINS THROUGH THE AFTERNOON...AND THEN COORDINATE CLOSER TO ISSUANCE TIME ON FINAL DECISION. DH
In the hours before
Local storm report, Jul 30, 6:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM POPLAR BLUFF MO 1 INCH HAIL
07/30/98 BUTLER QUARTER SIZE HAIL REPORTED
BY SPOTTER.Local storm report, Jul 30, 6:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
654 PM CDT THU JUL 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 PM POPLAR BLUFF MO FLOODING
07/30/98 BUTLER 2.1 INCHES IN ONE HOUR AND
IT IS STILL RAINING HEAVY.
REPORTED BY COOP.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 12:08 AM CDT | Flash Flood Warning | PAH | Ripley | 3 hr |
| Jul 30, 5:01 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 59 min |
| Jul 30, 5:39 PM CDT | Tornado Warning | PAH | Butler, Wayne | 31 min |
| Jul 30, 5:39 PM CDT | Tornado Warning | PAH | Butler, Wayne | 21 min |
| Jul 30, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 56 min |
| Jul 30, 6:19 PM CDT | Tornado Warning | PAH | Stoddard | 41 min |
| Jul 30, 6:29 PM CDT | Tornado Warning | PAH | Butler | 31 min |
| Jul 30, 6:59 PM CDT | Flash Flood Warning | PAH | New Madrid, Stoddard | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.